MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned by the consumer to 3m for evaluation.Review of the product's 2-year complaint history for the reported failure code and the product's global sales code (sxj) found no statistical trends.Without the product being returned for evaluation, root cause can't be determined.Test results confirm the biocompatibility of nexcare¿ waterproof bandages for their intended use.In addition to performing clinical studies, 3m¿ monitors its medical devices with manufacturing controls, including in-process specifications, release specifications and testing.End of report.
 
Event or Problem Description
A (b)(6) year old, caucasian male consumer applied the referenced bandage to cover a bed sore on his left elbow on (b)(6) 2019.Prior to application, vitamin a&d ointment was applied on the sore.The bandage was removed the following morning, (b)(6) 2019.The man alleged a piece of his skin near the wound, approximately the size of.25 inches, was pulled off during removal.The affected area bled.The consumer reported he did not have sensitive or fragile skin.The affected area was flushed with cold water and the bleeding stopped.The consumer reported the wound later began to bleed again.He visited a doctor on (b)(6) 2019.The doctor prescribed bactrim ds (2x/day for 10 days) as a precaution to avoid infection.The consumer reported the wound stopped bleeding on (b)(6) 2019 and the affected area appeared to be healing.The consumer continued to apply neosporin and hydrogen peroxide onto the area and covered with a bandage.On (b)(6) 2019, the consumer reported the wound was almost completely healed.
 
Additional Manufacturer Narrative
A visual review of the returned bandages found no foreign mater, damage, or defects.Review of the product's 2-year complaint history for the reported failure code and the product's global sales code (sxj) found no statistical trends.3m will continue to monitor.End of report.

Brand Name
NEXCARE(TM) WATERPROOF BANDAGES
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul MN 55144
MDR Report Key8822936
Report Number2110898-2019-00090
Device Sequence Number11383930
Product Code KGX
UDI-Device Identifier00051131199361
UDI-Public00051131199361
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number581-08
Device Lot Number19007M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight116